Mylan Pharmaceuticals ULC is voluntarily recalling all lots of its Mylan-Nitro Spray 0.4 mg/metered dose in Canada because the product is missing a pump component known as the “dip tube.” The defect could pose problems in the delivery of nitroglycerin, which could result in delays the treatment of angina and ultimately put patients at risk of a heart attack, according to a recall notice posted Sept. 22 on Health Canada’s website.
Mylan said that the frequency of missing dip tubes is relatively low, and that it has received no reports of any adverse events.
A spray canister with a missing dip tube will only deliver about 70-75 sprays rather than the usual 200, the notice said. There is no obvious way to identify if a canister is affected, but it still can be safely used for 70-75 sprays, the notice added.
Customers who believe they might have an affected product should return it to their pharmacist and get a replacement, the notice said. All adverse events should be reported to Health Canada.
The recall only affects products in Canada, the company said.
View the recall notice at http://www.fdanews.com/ext/resources/files/09-14/09-22-14-MylanRecall.pdf. — Kellen Owings
Subscribe to Devices & Diagnostics Letter for complete coverage of the medical devices industry. Click here for more information.